Hail, Antelope
- When
- May 4, 4:05 PM CST
- Where
- Antelope County, 1.72 mi SE of Royal
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.310, -98.110
The public reported hail up to 1 inch in diameter. The hail was soft and disintegrating on impact.
A severe storm moved through northeast NE on the afternoon of May 4, 2019.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A severe storm moved through northeast NE on the afternoon of May 4, 2019.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 4, 2:26 PM CST, 1 hour 39 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 326 PM CDT Sat May 4 2019 .SHORT TERM...(Tonight through Tuesday) Issued at 307 PM CDT Sat May 4 2019 Rain chances increasing through the short term, with several periods of rain expected through Tuesday, though not a complete washout at all times. For tonight, there area a couple of areas of convection that we are watching. The first in southeast NE has not been handled by the CAMs very well at all, but it seems to not be that impressive, developing in an area of 20-25 knots of wind shear, and generally expected to fade away through early evening. The models are focusing on the developing line of much stronger convection across central NE, that will be moving toward northeast NE late this afternoon, then across areas primarily north of I80 through the evening hours and then diminishing by 5-7z. Wind shear is forecast to be 30-35 knots, so there is a small window of opportunity for a strong storm or two, as evidenced by the severe storm southwest of Oneill currently, which could congeal into a slightly larger MCS as it rolls east southeast. SPC has not nudged their marginal risk any farther east, but it is something we'll continue to watch. Whatever is left of the convection by 5-7z pushes east into IA as lingering showers. Could be a few dry hours, but additional thundershowers could move out of SD late tonight, near the NE/SD border, as storms move off the approaching cold front, but precip after midnight will likely not make it south of the Platte River. For Sunday, the approaching front will be the key player, with isolated showers possible in the morning, but more defined thunderstorm activity setting up in the afternoon and evening along the advancing frontal boundary. This will be coincident with developing instability and wind shear of 30-35 knots, thus some of the storms could be strong to severe in the afternoon and evening. By mid-late afternoon, the east/west front could be located perhaps along or just north of I80, then slowly sagging southward through the evening. There does appear to be another subtle impulse moving out of the central Rockies late Sunday night into Monday morning, which could bring more rain chances, but the frontal boundary seems to setting up south of the local area across KS and MO, thus we'll be on the cooler side, with less of a chance of severe storms, and less of a chance of heavier rain, at least through Tuesday. .LONG TERM...(Tuesday night through Saturday) Issued at 307 PM CDT Sat May 4 2019 Wet weather chances continue through mid week, as a sharpening trough across the Rockies allows the stalled frontal boundary to lift back north into our area on Wednesday. This sets the stage for potentially heavier showers and thunderstorms Tuesday night into Wednesday, with additional surges Wednesday night into Thursday. Total rainfall over the next 5 days could range 1 to 3 inches. And while fortunate that it all won't come at once, it will only serve to prolong the existing ongoing flooding on the Missouri River downstream from Omaha. And hopefully other smaller streams can handle the expected rainfall with inbank rises. Rain chances finally diminish with drier weather for Friday and Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1239 PM CDT Sat May 4 2019 Scattered TSRA are expected to develop along a convergent surface boundary extending from about NE NE to NW KS late this afternoon. Line of convection expected to spread ewd and reach all terminals early this evening. Activity though should be clear then shortly after midnight. Gusty winds may accompany a few storms as they pass through but severe storm development is not anticipated at this time. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...DeWald LONG TERM...DeWald AVIATION...DEE
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1123 AM CDT Sat May 4 2019 IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-078-088>090-092-050630- Monona-Harrison-Shelby-Pottawattamie-Montgomery-Page-Knox-Cedar- Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- 1123 AM CDT Sat May 4 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected to develop this afternoon and push through the area during the overnight hours. Severe storm development is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periods of showers and thunderstorms will impact the region through the middle of next week. A few strong to severe storms are possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ079-090-NEZ067-068-091-093-050630- Mills-Fremont-Cass-Otoe-Nemaha-Richardson- 1123 AM CDT Sat May 4 2019 This Hazardous Weather Outlook is for portions of southwest Iowa and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected to develop this afternoon and push through the area during the overnight hours. Severe storm development is not anticipated at this time. Minor flooding will occur along the Missouri River from around Plattsmouth downstream to past Rulo. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periods of showers and thunderstorms will impact the region through the middle of next week. A few strong to severe storms are possible Sunday afternoon and evening. Minor flooding will continue along the Missouri River from around Plattsmouth downstream to past Rulo through the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement National Weather Service Omaha/Valley Nebraska 427 PM CDT Sat May 4 2019 NEZ011-016-042200- Knox NE-Antelope NE- 427 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ANTELOPE AND SOUTHWESTERN KNOX COUNTIES UNTIL 500 PM CDT... At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near Orchard, or 17 miles east of O'neill, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Neligh, Creighton, Clearwater, Orchard, Brunswick, Winnetoon, Royal, Bazile Mills, Ashfall Fossil Beds State Historical Park and The Highway 14 And 59 Junction. LAT...LON 4252 9790 4210 9790 4217 9830 4250 9830 TIME...MOT...LOC 2127Z 267DEG 25KT 4236 9833 MEAD
The Sioux Falls radar (KFSD), 181 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
1 hail. Local standard time, as filed.
The public reported hail up to 1 inch in diameter. The hail was soft and disintegrating on impact.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 811890.